A new characterization and global regularity of infinite energy solutions to the homogeneous Boltzmann equation

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

11 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)809-829
Journal / PublicationJournal de Mathématiques Pures et Appliquées
Issue number3
Online published29 Oct 2014
Publication statusPublished - Mar 2015


The purpose of this paper is to introduce a new characterization of the characteristic functions for the study on the measure valued solution to the homogeneous Boltzmann equation so that it precisely captures the moment constraint in physics. This significantly improves the previous result by Cannone and Karch (2010) [2] in the sense that the new characterization gives a complete description of infinite energy solutions for the Maxwellian cross section. In addition, the global in time smoothing effect of the infinite energy solution is justified as for the finite energy solution except for a single Dirac mass initial datum.

Research Area(s)

  • Boltzmann equation, Infinite energy solution, Maxwellian molecule, Smoothing effect

Citation Format(s)